New Mexico, 2007

Hail in New Mexico, July 11, 2007

July 11, 2007 · NWS ABQ · 1 event in 1 county or zone

Deep moisture and strong instability led to an isolated report of large hail in San Miguel county on the 11th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Deep moisture and strong instability led to an isolated report of large hail in San Miguel county on the 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM MST, 5 hours 36 minutes earlier.

Area forecast discussion, Jul 11, 1:00 PM MST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT WED JUL 11 2007

.DISCUSSION...ACTIVE WEATHER PATTERN THROUGH AT LEAST THE WEEKEND AND
PROBABLY BEYOND.

RIDGE AXIS ASSOCIATED WITH UPPER HIGH CENTERED OVER NM BUT SHOWERS
AND THUNDERSTORMS CONTINUE TO FIRE OVER WESTERN AND CENTRAL AREAS.
STILL PLENTY OF MOISTURE IN PLACE THROUGHOUT THE ATMOSPHERE. THE
ACTIVITY WILL CONTINUE WELL INTO TONIGHT WITH A FEW STRONG STORMS
AND HEAVY RAINERS. AN ISOLATED SEVERE STORM IS POSSIBLE...WITH THE
BEST CHANCE OVER THE NE WHERE THE SHEAR IS STRONGEST.

ANOTHER SURGE OF LOW LEVEL MOISTURE STILL POISED TO ENTER NE NEW
MEXICO LATE THU AND SPREAD S AND W THU NIGHT. MODELS LATCHING ON
TO AN MCS OVER THE NE THU NIGHT. COULD BE FLASH FLOODING CONCERNS
BUT WILL HOLD OFF ON A FLASH FLOOD WATCH SINCE IN THE THIRD PERIOD.
OTHERWISE SCATTERED CONVECTION ON TAP FOR THU PM OVER THE W AND CNTRL
AREAS...SHIFTING TO THE NE AND EC PLAINS THU NIGHT. AGAIN SOME STORMS
WILL BE STRONG AND PRODUCE HEAVY RAIN...WITH A FEW ISOLATED STORMS
POSSIBLE MAINLY OVER THE NE.

UPPER HIGH TO SHIFT W LATER THIS WEEK AND OVER THE WEEKEND. WEAK N
FLOW ALOFT WILL LIKELY CONTAIN A FEW WEAK DISTURBANCES...BUT TIMING
WILL BE DIFFICULT. MOISTURE WILL REMAIN IN PLACE AND BE RECYCLED
LATE IN THE WEEK INTO EARLY NEXT WEEK WITH POTENTIAL FOR A MCS ANY
NIGHT. FLASH FLOODING LIKELY TO REMAIN A CONCERN. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  93  62  93 /  40  30  30  20
GALLUP..........................  58  87  56  89 /  40  30  30  20
GRANTS..........................  58  85  57  84 /  40  30  30  20
GLENWOOD........................  63  89  64  91 /  50  50  50  30
CHAMA...........................  48  81  49  82 /  50  40  50  30
LOS ALAMOS......................  56  81  56  81 /  40  30  30  30
RED RIVER.......................  44  74  44  73 /  50  30  40  30
TAOS............................  53  82  53  82 /  40  30  40  30
SANTA FE........................  56  83  57  83 /  30  40  40  20
SANTA FE AIRPORT................  60  84  59  83 /  30  30  30  20
ESPANOLA........................  59  88  59  88 /  30  30  30  20
ALBUQUERQUE HEIGHTS.............  69  88  67  87 /  30  30  30  20
ALBUQUERQUE VALLEY..............  65  90  63  89 /  40  30  30  20
ALBUQUERQUE FOOTHILLS...........  66  86  64  89 /  40  30  30  20
ALBUQUERQUE WEST MESA...........  67  88  65  87 /  40  30  30  20
SOCORRO.........................  67  91  64  91 /  50  40  30  20
SANDIA PARK/CEDAR CREST.........  59  84  56  86 /  30  40  40  30
MORIARTY/ESTANCIA...............  65  85  58  83 /  30  40  40  20
CARRIZOZO.......................  65  89  63  86 /  40  30  40  30
RUIDOSO.........................  58  81  56  77 /  50  30  40  30
RATON...........................  55  84  54  81 /  40  30  50  20
LAS VEGAS.......................  55  80  52  78 /  30  20  40  30
ROY.............................  64  85  59  80 /  30  30  40  20
CLAYTON.........................  63  88  61  79 /  30  20  50  20
SANTA ROSA......................  67  91  62  86 /  20  20  30  20
TUCUMCARI.......................  67  95  66  86 /  20  20  30  20
FORT SUMNER.....................  67  94  67  92 /  20  10  30  20
CLOVIS..........................  66  93  65  85 /  10  10  30  20
PORTALES........................  66  94  66  86 /  10  10  30  20
ROSWELL.........................  68  96  70  95 /  20  10  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jul 11, 4:56 AM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 AM MDT WED JUL 11 2007

NMZ001>021-026-121200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
556 AM MDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHEAST
NEW MEXICO LATE THIS AFTERNOON AND THIS EVENING WHERE LARGE HAIL
IS POSSIBLE.

IN ADDITION...THUNDERSTORMS ACROSS MUCH OF NORTHERN AND CENTRAL
NEW MEXICO WILL HAVE THE POTENTIAL TO PRODUCE HEAVY
RAINFALL THAT COULD LEAD TO FLOODING...BUT WILL BE MOST PREVALENT
SOUTH OF INTERSTATE 40 AND IN PARTS OF THE FAR NORTHEAST PLAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
NORTHEAST PLAINS THURSDAY WHERE THE MAIN THREAT WILL BE LARGE
HAIL. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER
THE WEST CENTRAL AND SOUTHWEST MOUNTAINS THURSDAY WHERE DAMAGING
WIND GUSTS WILL BE POSSIBLE. IN ADDITION...THUNDERSTORMS MAY
PRODUCE HEAVY RAIN WHICH COULD LEAD TO FLOODING ACROSS THE ENTIRE
AREA.

THUNDERSTORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN ACROSS THE ENTIRE AREA FRIDAY AND SATURDAY AND PRIMARILY
ACROSS SOUTHERN OR EASTERN AREAS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON OR EVENING
ACROSS MUCH OF THE AREA.  MONITOR NOAA WEATHER RADIO FOR THE LATEST
INFORMATION...FORECASTS...AND WARNINGS.

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT FLASH FLOODING AND SEVERE WEATHER.

19

In the hours before

Special weather statement, Jul 11, 3:14 PM MST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
414 PM MDT WED JUL 11 2007

NMZ005-112300-
NORTHEAST HIGHLANDS-
414 PM MDT WED JUL 11 2007

...STRONG THUNDERSTORM MOVING OVER EASTERN COLFAX COUNTY...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES WEST OF CAPULIN.
MOVEMENT WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL COLFAX
COUNTY...INCLUDING HIGHWAYS 64 AND 87.

PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jul 11, 4:56 PM MST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
556 PM MDT WED JUL 11 2007

NMZ003-009-010-120030-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO
MOUNTAINS-UPPER RIO GRANDE VALLEY-
556 PM MDT WED JUL 11 2007

...GUSTY OUTFLOW WINDS TO IMPACT THE WESTERN ALBUQUERQUE METRO...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY MOVING ACROSS THE ALBUQUERQUE WEST SIDE. WIND GUSTS
OF 40 MPH WILL CREATE AREAS OF BLOWING DUST AND SAND...WHICH SHOULD
BRIEFLY REDUCE VISIBILITIES.

LOCATIONS IN THE PATH OF THESE GUSTY WINDS INCLUDE CORRALES...LOS
RANCHOS DE ALBUQUERQUE...NORTH VALLEY AND PARADISE HILLS.

SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

DPORTER
Special weather statement, Jul 11, 5:52 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT WED JUL 11 2007

NMZ005-006-120130-
HARDING COUNTY-NORTHEAST HIGHLANDS-
652 PM MDT WED JUL 11 2007

...STRONG THUNDERSTORMS MOVING OVER NORTHEAST MORA AND NORTHWEST
   HARDING COUNTIES...

AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 45
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 7 MILES SOUTHWEST OF ABBOTT TO WAGON MOUND. MOVEMENT WAS SOUTH
AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILLS.

PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Jul 11, 6:02 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
702 PM MDT WED JUL 11 2007

NMZ004-011-120145-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-
702 PM MDT WED JUL 11 2007

...STRONG THUNDERSTORM MOVING OVER WESTERN SAN MIGUEL COUNTY...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR UPPER COLONIAS. MOVEMENT
WAS WEST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLORIETA...LAMY...LOWER
COLONIAS...NORTH SAN YSIDRO...PECOS AND ROWE. THE I-25 CORRIDOR MAY
ALSO BE AFFECTED BY THESE STRONG THUNDERSTORMS.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER

The radar

The Albuquerque radar (KABX), 114 km away, was scanning. The volume nearest the first event began at 01:36 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, San Miguel

When
July 11, 6:36 PM MST to 6:42 PM MST
Where
San Miguel County, Pecos
Measured
0.88 in hail
Reported by
Public
Coordinates
35.570, -105.680

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32512.